MAUDE Adverse Event Report: COVIDIEN 3ML SYRINGE 20G X 1 1/2; SYRINGE, PISTON

COVIDIEN 3ML SYRINGE 20G X 1 1/2; SYRINGE, PISTON
Model Number 1180320112
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation. if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the syringe was leaking due to cracks in the body of the syringe.This was noticed in the rheumatology department as they were administering.
 
Additional Manufacturer Narrative
H 3: the device history record (dhr) for the reported lot indicates that no issues were found in visual and physical samples inspected from the lot.A review of maintenance records and calibration records were reviewed and there were no issues.All scheduled maintenance and calibration activities were completed.Samples were submitted with this complaint as well as pictures which confirmed the reported issue.There is no documented evidence within the dhr or any other documentation that would explain the reported condition.The most likely cause would be due to a loading issue as the cracked barrels also exhibit abrasions near the finger rests of the syringe.This is indicative of the positioning foot not contacting the finger rests as intended.This is the most likely cause as this failure can be self-correcting.The investigation did not identify a systemic issue with the product or process, no trend exists for the failure mode, and a specific root cause could not be identified based on available information.Therefore, a corrective and preventive action (capa) is not necessary at this time.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
3ML SYRINGE 20G X 1 1/2
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key9618010
Report Number1017768-2020-00781
Device Sequence Number524477
Product Code FMF
UDI-Device Identifier10884521012325
UDI-Public10884521012325
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1180320112
Device Catalogue Number1180320112
Device Lot Number912013
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date03/18/2020
Patient Sequence Number1